Oklahoma, 2022

Wildfire in Oklahoma, March 1, 2022

March 1, 2022 · NWS OUN · 1 event in 1 county or zone

The Valley X Ranch Fire burned roughly 2100 acres, with no serious injuries or damage reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Valley X Ranch Fire burned roughly 2100 acres, with no serious injuries or damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 1, 11:38 AM CST, 22 minutes earlier.

Area forecast discussion, Mar 1, 11:38 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1138 AM CST Tue Mar 1 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 118 AM CST Tue Mar 1 2022

The very warm late winter trend continues today with general upper-
level ridging to the west of Oklahoma. Afternoon temperatures today
will range 10 to 20 degrees above average even with the cirrus
stream across the southern half of the state. At the surface, the
broad air mass center will keep light southwest winds at the surface
through early Wednesday.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 207 AM CST Tue Mar 1 2022

Mid-level ridge will move through the area Thursday into Thursday
evening as a longwave trough moves into the West Coast. Mid-level
westerlies over the Rockies will foster some lee troughing
Friday, which will help southerly surface winds pick up throughout
the day. The aforementioned mid-level trough is expected to move
into the Southern Plains Saturday. A dryline will move through the
area Saturday, dropping dewpoints down into the teens, especially
in western and northwestern OK. Medium range models are
suggesting sufficient mixing, which will help the dryline move
towards the east quicker. 850 mb winds could be as high as 50kt+
and with deep mixing during peak heating, surface winds could be
quite gusty. As of right now, Critical fire conditions are
expected in northwest OK owing to gusty winds, RH values as low as
10%, and ERCs in the 90th percentile. Models are currently
trending drier and windier, so could even see Extreme fire
conditions in this area as well with subsequent forecasts.
Elsewhere Saturday, Elevated to Near Critical fire concerns will
stretch down into western north TX. Mid-level cloud cover across
central OK could be one limiting factor to the eastward extent of
the fire risk area. In north central down to south central OK,
isentropic ascent could help produce some rain showers Saturday
afternoon.

A cold front is forecast to move into OK starting Saturday late
evening. This cold front will slowly move through Sunday, before
becoming more progressive Sunday evening. Some showers along the
front are possible, and thunderstorms are possible in southeast OK
where the better moisture ahead of the front will reside. Showers
will continue through Monday, with some thunderstorms possible in
southeast OK. Some wintry mix is possible in northwest OK well-
behind the front on Monday early morning. The wintry mix may make
its way into central OK, but confidence this far out is low.

Temperatures will continue to rise through the end of the week
and into the early parts of the weekend. We will most likely see
70s across the area through Saturday before the aforementioned
cold front moves in. A gradual cooling trend through the end of
the weekend and into the early part of next week is expected as
the front moves through the area. Temperatures will gradually
begin to warm back up mid week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1136 AM CST Tue Mar 1 2022

No restrictions expected and winds will stay light from mainly a
southwest direction most of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  39  76  42 /   0   0   0   0
Hobart OK         74  36  75  39 /   0   0   0   0
Wichita Falls TX  74  37  76  40 /   0   0   0   0
Gage OK           75  33  79  37 /   0   0   0   0
Ponca City OK     75  37  79  40 /   0   0   0   0
Durant OK         72  38  74  42 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....13
AVIATION...11
Hazardous weather outlook, Mar 1, 11:19 AM CST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1119 AM CST Tue Mar 1 2022

OKZ004>048-050>052-TXZ083>090-021730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1119 AM CST Tue Mar 1 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Fire Weather...
Elevated fire weather conditions are expected across northwest
Oklahoma on Thursday and Friday. Critical conditions are expected
on Saturday across a larger portion of western Oklahoma and parts
of western north Texas.

.Thunderstorms...
There is a chance for thunderstorms Saturday and Sunday.

Get graphics and more details at weather.gov/norman.
Follow our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atoka

When
March 1, 12:00 PM CST to 6:00 PM CST
Where
Atoka forecast zone
Reported by
Park/Forest Service
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016483.